Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 7, 2018, 5:07 PM CDT for Harris County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 7, 2018, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WGUS54 KHGX 072207 FFWHGX TXC201-072300- /O.NEW.KHGX.FF.W.0017.180707T2207Z-180707T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Houston/Galveston TX 507 PM CDT SAT JUL 7 2018 The National Weather Service in League City has issued a * Flash Flood Warning for... Western Harris County in southeastern Texas... * Until 600 PM CDT. * At 505 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. County gauges have reported two to three inches of rain have fallen in the past hour. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Jersey Village and northern Addicks Park Ten. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 2994 9559 2984 9561 2984 9569 2991 9566 $$ Hathaway
1 follow-up statement
303 WGUS74 KHGX 072247 FFSHGX Flash Flood Statement National Weather Service Houston/Galveston TX 547 PM CDT SAT JUL 7 2018 TXC201-072300- /O.CON.KHGX.FF.W.0017.000000T0000Z-180707T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harris TX- 547 PM CDT SAT JUL 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN HARRIS COUNTY... At 543 PM CDT, Doppler radar and automated rain gauges indicated that the thunderstorms that were producing heavy rain over the warned area have shifted to the northwest. Two to three inches of rain have fallen. Flooding issues may still be lingering in this warned area, but should begin improving shortly. Some locations that will experience flooding include... Jersey Village and northern Addicks Park Ten. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 2994 9559 2984 9561 2984 9569 2991 9566 $$ Hathaway
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:11 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 7, 4:11 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 411 PM CDT Sat Jul 7 2018 .DISCUSSION... The bulk of the development so far this afternoon has been along/ near a stationary frontal boundary located generally east - west across our northern counties. However, we are also continuing to see isolated activity over the southern half of the CWA with the seabreeze. We should see this activity decrease a bit later this evening with the loss of daytime heating, but some of the storms inland could linger into tonight as another disturbance moves in from the east. Redevelopment over the coastal waters is also ex- pected overnight as well. All of this seems to be setting things for tomorrow...as chances for heavy rain become more favorable. PWs progged to increase to 2.2 - 2.5 inches with much weaker winds at the lower/mid levels. This should translate to slower moving and/or training storms as daytime heating takes hold. However, that being said, there is a bit of uncertainty regarding best location(s) for said rainfall. The stationary boundary currently over our northern zones is ex- pected to dissipate/push back north overnight with the seabreeze as the next best possible option. Will hold off with the mention of locally heavy rain in the WX grids for now but will talk more about this in an updated Hazardous Weather Outlook. Looking ahead, models keeping SE TX on the southern periphery of the strong upper high situated over the Northern/Central Plains. This pattern looks to keep us open to the (continued) influx of moisture/disturbances from the east (across the northern Gulf). Will keep with elevated POPS for Mon...then going with slightly higher than normal (mainly daytime) POPS the rest of next week. Have also trended more toward the warmer side of MOS. 41 && .MARINE... The combination of high precipitable water values (PWs) between 1.9- 2.1 inches and a series of upper level disturbances propagating east to west over the northwestern Gulf of Mexico, will result in periods of showers and thunderstorms through the weekend and into the beginning of next week. Expect stronger winds and elevated seas in and around these storms. In general, onshore winds should stay light to moderate, with seas between 1-2 feet through the weekend, with seas increasing to 2-3 feet by the beginning of next week. Hathaway && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 91 74 93 73 / 50 70 50 50 20 Houston (IAH) 75 89 75 90 75 / 40 80 50 50 20 Galveston (GLS) 78 87 79 87 80 / 50 80 40 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 7, 4:25 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 425 PM CDT Sat Jul 7 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-082130- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 425 PM CDT Sat Jul 7 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Scattered showers and thunderstorms will continue through this evening. The main threats from the strongest storms will be damaging downburst winds and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be increasing storm coverage Sunday as a weak disturbance moves in from the Gulf along with deeper moisture. The main weather threat on Sunday will be slower moving storms that could produce 1 to 2 plus inch per hour rainfall rates. These short term rain rates could produce nuisance flooding of roadways and low lying areas. .SPOTTER INFORMATION STATEMENT... Spotters should remain weather aware through the weekend. Be prepared to report severe weather episodes from a safe place. GMZ330-335-350-355-370-375-082130- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 425 PM CDT Sat Jul 7 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Scattered showers and thunderstorms are expected to redevelop overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Folks either boating or on the beach should remain weather aware when out or near the water the next couple of days. Be prepared to report severe weather episodes from a safe place or harbor.
In the hours before
Special weather statement, Jul 7, 12:16 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1216 PM CDT SAT JUL 7 2018
TXZ214-313-071745-
Chambers TX-Coastal Harris TX-
1216 PM CDT SAT JUL 7 2018
...TROPICAL FUNNELS POSSIBLE...
At 1215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beach City, moving west at 15 mph.
Tropical funnels are possible with this storm.
Locations impacted include...
Eastern Pasadena, Baytown, La Porte, Beach City, southwestern Mont
Belvieu, Shoreacres, Cove, Morgan's Point and Oak Island.
LAT...LON 2955 9473 2955 9475 2967 9487 2966 9492
2967 9493 2968 9493 2968 9494 2970 9494
2971 9499 2969 9499 2968 9498 2964 9502
2960 9498 2961 9504 2986 9492 2971 9465
TIME...MOT...LOC 1715Z 112DEG 12KT 2966 9478Special weather statement, Jul 7, 12:26 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1226 PM CDT SAT JUL 7 2018
TXZ214-313-338-071800-
Chambers TX-Coastal Harris TX-Coastal Galveston TX-
1226 PM CDT SAT JUL 7 2018
...TROPICAL FUNNELS POSSIBLE...
At 1225 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Leon, or 7 miles east of Kemah, moving west at 10 mph.
Tropical funnels are possible with this storm.
Locations impacted include...
Eastern Pasadena, northeastern League City, southeastern Baytown,
Texas City, La Porte, Seabrook, Beach City, Kemah, Taylor Lake
Village, El Lago, Shoreacres, Clear Lake Shores, Morgan's Point, San
Leon, Bacliff and Smith Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2952 9475 2953 9478 2948 9494 2946 9494
2947 9496 2950 9509 2972 9498 2967 9487
2966 9492 2968 9493 2968 9498 2965 9501
2964 9501 2960 9498 2955 9502 2952 9499
2952 9484 2955 9475 2957 9475 2956 9473
TIME...MOT...LOC 1725Z 103DEG 8KT 2953 9490Special weather statement, Jul 7, 1:58 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
158 PM CDT SAT JUL 7 2018
TXZ195-197-071930-
Washington TX-Burleson TX-
158 PM CDT SAT JUL 7 2018
...SPECIAL WEATHER STATEMENT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Somerville Dam, or 15 miles northwest of Brenham, moving
southwest at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Somerville, Burton, Lake Somerville Dam, Lake Somerville State Park &
Trailway, Carmine and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3020 9674 3024 9673 3025 9669 3030 9664
3030 9667 3032 9669 3032 9674 3034 9676
3041 9661 3030 9646 3005 9662 3008 9663
3011 9663 3013 9665 3015 9665 3016 9669
3015 9671 3014 9677 3016 9679
TIME...MOT...LOC 1857Z 052DEG 10KT 3030 9659Special weather statement, Jul 7, 2:17 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 217 PM CDT SAT JUL 7 2018 TXZ164-177>179-072000- San Jacinto TX-Walker TX-Polk TX-Trinity TX- 217 PM CDT SAT JUL 7 2018 ...SPECIAL WEATHER STATEMENT... At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near Point Blank, or 16 miles east of Huntsville, moving southwest at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Point Blank, Riverside and Oakhurst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3088 9524 3077 9514 3059 9541 3083 9555 TIME...MOT...LOC 1916Z 062DEG 11KT 3080 9529 Hathaway
Special weather statement, Jul 7, 4:01 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
401 PM CDT SAT JUL 7 2018
TXZ211-212-227-072145-
Waller TX-Fort Bend TX-Austin TX-
401 PM CDT SAT JUL 7 2018
...SPECIAL WEATHER STATEMENT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fulshear, or near Katy, moving west at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Katy, Sealy, Brookshire, Wallis, Fulshear, Simonton, San Felipe,
Pattison, Weston Lakes and Cinco Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 9617 2987 9586 2979 9583 2976 9578
2961 9580 2963 9618 2966 9620 2967 9625
TIME...MOT...LOC 2100Z 102DEG 21KT 2976 9588Special weather statement, Jul 7, 4:41 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
441 PM CDT SAT JUL 7 2018
TXZ212-213-227-072215-
Waller TX-Inland Harris TX-Fort Bend TX-
441 PM CDT SAT JUL 7 2018
...SPECIAL WEATHER STATEMENT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jersey Village, moving west at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Katy, Jersey Village, Addicks Park Ten, Spring Branch West,
northwestern Eldridge / West Oaks, Willowbrook, Cypress, Cinco Ranch,
Westbranch, Carverdale, Addicks and Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9554 2979 9557 2970 9583 2985 9595
3002 9586
TIME...MOT...LOC 2141Z 098DEG 8KT 2988 9565
HuffmanThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:16 PM CDT | Special Weather Statement | HGX | Chambers | 29 min |
| Jul 7, 12:26 PM CDT | Special Weather Statement | HGX | Chambers | 34 min |
| Jul 7, 1:58 PM CDT | Special Weather Statement | HGX | Washington | 32 min |
| Jul 7, 2:17 PM CDT | Special Weather Statement | HGX | Walker | 43 min |
| Jul 7, 3:40 PM CDT | Areal Flood Advisory | HGX | Brazos | 3 hr |
| Jul 7, 4:01 PM CDT | Special Weather Statement | HGX | Waller | 44 min |
| Jul 7, 4:32 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 43 min |
| Jul 7, 4:41 PM CDT | Special Weather Statement | HGX | Waller | 34 min |
| Jul 7, 4:46 PM CDT | Areal Flood Advisory | HGX | Harris | 59 min |
| Jul 7, 5:32 PM CDT | Special Weather Statement | HGX | Colorado | 28 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.